ISSN 1941-5923

Logo



Rare case of Cefotaxime induced leukocytoclastic vasculitis in alcoholic cirrhosis patient

Erkan Cure, Altug Senol, Cem Kockar, Abdulkadir Basturk, Yildiran Songur

CaseRepClinPractRev 2007; 8:309-312

ID: 559627

Published: 2007-11-26


Background: Vasculitis is simply infl ammation directed at blood vessels identifi ed by histological examination. Pathogenesis of leukocytoclastic vasculitis (LCV) most frequently includes infection, immunological agents and drugs. A third-generation cephalosporin cefotaxime induced LCV has not been reported before in the literature.
Case Report: A 51 years old male patient admitted for decompensated cirrhosis to our gastroenterology clinic with complaints of abdominal distention and pretibial edema. He had low-grade fever so cefotaxime treatment was administered three times 1 g in a day intravenously. In seventh day of antibiotic therapy, skin rashes were occurred on lower extremities. After cefotaxime therapy was stopped skin rashes were disappeared on forth day. According to the Naranjo probability scale, the vasculitis experienced by our patient was probably due to cefotaxime.
Conclusions: Drug induced LCV usually occurs after seventh day of treatment. Lesions usually disappear in a little time after drugs are stopped. In our case skin rashes were disappeared on forth day after cefotaxime therapy has been discontinued. So we thought cefotaxime caused to LCV lesions.

Keywords: leukocytoclastic vasculitis, Cefotaxime, drug induced vasculitis, Alcoholic Cirrhosis



Back